MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH BALL TIP FEELER, STRAIGHT; PROBE

MEDOS INTERNATIONAL SàRL CH BALL TIP FEELER, STRAIGHT; PROBE
Model Number 299704125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the posterior fixation surgery was performed for vertebral osteomyelitis.After the surgery, it was found during washing that the tip part of ball tip feeler ((b)(4), lot: pu118684) had been separated from its handle part.This event did not affect the surgery at all because the reported device was not used.The surgery was successfully completed, and there was no adverse consequence to the patient.It is unknown about when and how this event occurred because the reported device was not used.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level reveals that the failure occurred at the weld connection between the tip and the body of the device.Device was then sent for fracture analysis.The fracture analysis report reveals that the failure was due to a static overload.No material defects or other abnormalities were observed in this analysis.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the ball tip feeler breaking at the weld connection between the tip and the body cannot be positively determined.However, the fracture analysis report reveals that the failure was due to a static overload.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL TIP FEELER, STRAIGHT
Common Device Name
PROBE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7437496
Report Number1526439-2018-50371
Device Sequence Number18915735
Product Code HXB
UDI-Device Identifier10705034467146
UDI-Public(01)10705034467146
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704125
Device Catalogue Number299704125
Device Lot NumberPU118684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1